Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 413, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 6, 2019, 8:06 PM CST for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2019, 8:06 PM CST (02:06 UTC)
- Expired
- Nov 6, 2019, 9:00 PM CST
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crane County, TX, Ector County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 66 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
241
WUUS54 KMAF 070206
SVRMAF
TXC103-135-475-495-070300-
/O.NEW.KMAF.SV.W.0413.191107T0206Z-191107T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
806 PM CST Wed Nov 6 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Ector County in western Texas...
Northeastern Ward County in western Texas...
Southeastern Winkler County in western Texas...
Northwestern Crane County in western Texas...
* Until 900 PM CST.
* At 805 PM CST, a severe thunderstorm was located near Monahans,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monahans, Thorntonville, Roy Hurd Memorial Airport, Monahans
Sandhills State Park and Penwell.
This includes Interstate 20 between mile markers 78 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3151 10292 3172 10299 3178 10256 3157 10250
TIME...MOT...LOC 0205Z 264DEG 23KT 3164 10288
HAIL...1.00IN
WIND...60MPH
$$
491 follow-up statement
343
WWUS54 KMAF 070223
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
823 PM CST Wed Nov 6 2019
TXC103-135-475-495-070300-
/O.CON.KMAF.SV.W.0413.000000T0000Z-191107T0300Z/
Ector TX-Ward TX-Winkler TX-Crane TX-
823 PM CST Wed Nov 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHWESTERN ECTOR...NORTHEASTERN WARD...SOUTHEASTERN WINKLER AND
NORTHWESTERN CRANE COUNTIES...
At 823 PM CST, a severe thunderstorm was located 8 miles east of
Monahans, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Monahans, Monahans Sandhills State Park and Penwell.
This includes Interstate 20 between mile markers 83 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3152 10284 3169 10288 3178 10256 3157 10250
TIME...MOT...LOC 0223Z 274DEG 22KT 3162 10275
HAIL...1.50IN
WIND...60MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 5:33 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 6, 5:33 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
533 PM CST Wed Nov 6 2019
.AVIATION...
00Z TAF issuance...
The main aviation concerns for the next 24 hours is thunderstorms
affecting terminals overnight the low clouds developing behind a
front Thursday morning. Currently have VFR conditions across the
board this evening with a short lull in radar activity. Already
starting to see showers and storms popping south of CNM and west
of PEQ. This activity should continue to increase from the west,
shifting east overnight and affecting all terminals. Thunderstorms
are expected to exit to the east by early Thursday morning as a
front arrives at CNM/HOB/MAF, around 11-13Z. This front will push
south throughout the morning, with north winds increasing to
around 15kt sustained with higher gusts. In addition, expect low
cigs to develop just behind the front, lasting through the
remainder of the day. Flight conditions will range from IFR at
CNM/HOB/MAF to MVFR elsewhere. MOS guidance is also showing low
vis developing but that is hard to believe given gusty winds
expected... The confidence in this forecast is fairly low. Will
continue to monitor radar and obs trends, amending as needed.
&&
.PREV DISCUSSION... /issued 237 PM CST Wed Nov 6 2019/
DISCUSSION...
An upper trough is over the northern half of the country with an
upper low over southwest Arizona. The upper low will move closer to
West Texas and southeast New Mexico and increase lift across the
area. Plentiful low-level moisture is also across the area with
showers and thunderstorms already developing and moving across the
CWA. Strong to severe thunderstorms will be possible later today
into tonight with CAPE values of over 1000 J/kg, mid-level lapse
rates near 7 degrees Celsius/km, 0 to 6 km bulk shear vectors around
40 to 50 kts, and enhanced omega values over the area. Heavy rain
and localized flash flooding will be possible, primarily across the
northern Permian Basin and southeast New Mexico today into tonight.
Temperatures today will be near normal with cloud cover and moisture
present.
A cold front associated with the trough over the northern half of
the country will begin to move into the area tonight and Thursday
morning. Gusty northerly winds will accompany this front which
may result in high winds through Guadalupe Pass. MOSS guidance is
indicating borderline high wind criteria so went ahead and issued
a High Wind Watch for Guadalupe Pass. This front will also provide
an increase in lift for more rain and thunderstorms to develop.
Rain will continue across the area tomorrow with temperatures
dropping behind the cold front. High temperatures across the
northern half of the CWA will likely be reached in the morning
with temperatures dropping into the 30s and 40s during the
afternoon.
Upper ridging develops over the western conus on Friday with rain
coming to an end across most of the CWA. High temperatures will
mostly be in the 50s. Temperatures are expected to warm up this
weekend with south to southwest surface winds. High temperatures
will warm up into the 70s for most of the CWA on Sunday which is
near normal for this time of year. An upper trough will move in from
Canada over the Upper Midwest/Great Lakes region on Monday which
will bring another cold front into the area. Chances of
precipitation will increase along and just south of this front
beginning Sunday night. The front will be accompanied by gusty,
northerly winds and a significant drop in temperatures. Low
temperatures Tuesday morning will likely drop to freezing or below
across most of the CWA. High temperatures on Tuesday will mostly be
in the 40s. Temperatures will then start to warm up next Wednesday
as southerly winds return to the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 42 50 34 55 / 90 80 20 10
Carlsbad 46 51 37 58 / 80 50 20 10
Dryden 63 69 42 57 / 40 60 40 20
Fort Stockton 59 59 38 56 / 70 70 30 20
Guadalupe Pass 48 51 36 51 / 70 40 20 10
Hobbs 41 45 33 55 / 90 50 20 0
Marfa 53 58 37 57 / 70 50 40 20
Midland Intl Airport 45 52 36 56 / 80 70 20 10
Odessa 46 52 36 56 / 80 70 20 10
Wink 49 55 37 56 / 80 60 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Thursday morning through Thursday afternoon
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
&&
27/49Hazardous weather outlook, Nov 6, 12:23 PM CST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1223 PM CST Wed Nov 6 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-071830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1223 PM CST Wed Nov 6 2019 /1123 AM MST Wed Nov 6 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight chance for severe thunderstorms this afternoon and evening from Hobbs to Gail and southward into the central portions of the Permian Basin including the cities of Midland and Odessa. Other locations across the area are in a marginal risk. Severe thunderstorms will be capable of producing larger hail, brief wind gusts up to 60 mph, and frequent lightning. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front is expected to move into the area Thursday morning. Guadalupe Pass with have the potential for wind gusts up to 60 mph Thursday morning into the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Nov 6, 4:15 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
415 PM CST Wed Nov 6 2019
TXZ047-062300-
Borden TX-
415 PM CST Wed Nov 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BORDEN AND
SOUTHEASTERN DAWSON COUNTIES UNTIL 500 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Ackerly, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gail and rural areas southwest of Gail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
&&
LAT...LON 3261 10133 3257 10165 3263 10169 3270 10169
3287 10152 3276 10136
TIME...MOT...LOC 2215Z 240DEG 21KT 3264 10163
49Special weather statement, Nov 6, 7:36 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
736 PM CST Wed Nov 6 2019
TXZ060-061-067-068-070215-
Crane TX-Ector TX-Ward TX-Winkler TX-
736 PM CST Wed Nov 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...SOUTHWESTERN
ANDREWS...NORTHEASTERN WARD...EASTERN WINKLER AND NORTHWESTERN CRANE
COUNTIES UNTIL 815 PM CST...
At 735 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Pyote, or 8 miles southeast of Wink, moving northeast
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monahans, Kermit, Wink, Thorntonville, Pyote, West Odessa, Wickett,
Notrees, Penwell, Roy Hurd Memorial Airport and Monahans Sandhills
State Park.
This includes Interstate 20 between mile markers 62 and 113.
LAT...LON 3148 10316 3165 10330 3209 10286 3209 10283
3174 10229 3172 10229
TIME...MOT...LOC 0135Z 239DEG 40KT 3165 10307
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:36 PM CST | Special Weather Statement | MAF | Ector, Ward, Winkler | 39 min |
| Nov 6, 9:02 PM CST | Special Weather Statement | MAF | Crane | 28 min |
| Nov 6, 9:07 PM CST | Special Weather Statement | MAF | Winkler | 38 min |
| Nov 6, 9:31 PM CST | Special Weather Statement | MAF | Crane | 44 min |
| Nov 6, 10:42 PM CST | Special Weather Statement | MAF | Crane | 63 min |
| Nov 6, 10:50 PM CST | Special Weather Statement | MAF | Ector | 40 min |
| Nov 7, 3:47 AM CST | High Wind Warning | MAF | Culberson | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.